The clinical presentation of a young woman with galactorrhoea is described in detail including the history and clinical examination findings. While the patient and her family members feared a serious medical condition which had so far been an obscurity despite a number of investigations, we tried to diagnose the patient starting from the basics, which after a proper history revealed a levosulpiride-induced galactorrhoea. This again lays emphasis on the old adage in medical field that ‘a proper history and examination are the key to diagnosis’. There are few reports pertaining to levosulpiride-induced galactorrhoea making it a rare side effect of this drug. We further try to discuss the different causes of galactorrhoea in a young non-pregnant woman which can be encountered in clinical practice.
- endocrine system
- drugs: endocrine system
- drugs: gastrointestinal system
- unwanted effects / adverse reactions
Statistics from Altmetric.com
Contributors All the authors had equal and substantial contributions to the conception or design of this work. the acquisition, analysis and interpretation of data was contributed by A. Drafting the work and its critical appraisal for important intellectual content was done by MP. All authors agreed to be accountable for all aspects of the work in ensuring that questions related to the accuracy or integrity of any part of the work are appropriately investigated and resolved.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.